Monitor the health of your community here

Drugs That Would Cause Excessive Sweating

Many patients who take pharmaceutical drugs for various conditions report excessive sweating as a side effect. For instance, the International Hyperhidrosis Society reports that up to 19 percent of patients taking SSRI and SNRI antidepressants report that the drugs cause excessive sweating 13. Drug interactions may also cause sweating for some patients; always ask your doctor before taking even an over-the-counter medication.

Is This an Emergency?

If you are experiencing serious medical symptoms, seek emergency treatment immediately.

Painkillers

Excessive sweating is one of the many side effects of analgesic pain medications. The patient may experience sweating while taking these drugs, or may experience excessive sweating upon withdrawal from the drug, according to Opiates.com. The International Hyperhidrosis Society has a long list of analgesics that may cause:

  • sweating in some patients
  • the most common being Celebrex
  • fentanyl-based drugs
  • Vicodin
  • Methadone
  • prescription Aleve
  • prescription Midol
  • OxyContin
  • Vioxx
  • Ultram 13

Cardiovascular Drugs

Depression Medications That Will Make You Lose Weight

Learn More

Certain cardiovascular drugs are known to cause sweating in a small number of patients.

Antidepressants

According to the International Hyperhidrosis Society, many common antidepressants list excessive sweating as a side effect 13. By brand name, the SSRIs that cause:

  • sweating are Celexa
  • Luvox
  • Lexapro
  • Paxil
  • Prozac
  • Symbyax
  • Zoloft

The SNRIs that cause sweating are Cymbalta and Effexor. In addition, the neuropsychiatric drug Norpramin is known to cause sweating in a significant portion of patients.

  • According to the International Hyperhidrosis Society, many common antidepressants list excessive sweating as a side effect 1.

Hormonal Drugs

Drugs That Make Men Impotent

Learn More

While excessive sweating may be a side effect of hormonal imbalances, certain drugs given to patients to balance hormones may also increase sweating.

×